MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CERENOVUS ENTERPRISE; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL CERENOVUS ENTERPRISE; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number ENC452812
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Transient Ischemic Attack (2109); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the field, during an angioplasty, an eu 4.5x28mm stent 12 mm dw tip intracranial stent (enc452812, 8878736) passed through the microcatheter tip of a prowler select plus 150/5cm, and the physician tried to release the stent.It was found that 3 distal markers of the stent converged and the stent did not fully open or expand as intended.The physician retracted the stent and switched to a new one to complete the surgery.The microcatheter (mc) was not replaced.Additional event information received on 11-oct-2024 indicated that the temperature indicator label on the inner pouch was checked and found to be within acceptable criteria.There was no resistance during advancement of the device.The stent did not appear damaged.There were no vessel or aneurysm factors that may have contributed to the incomplete expansion.No additional intervention was performed to attempt to expand the stent.The incomplete expansion did not result in stent migration or embolization of the stent.There was a 10-minute procedural delay due to the event, not clinically significant.It was noted that there was blood flow restriction (pending further clarification).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Based on the additional information received, the health effect - clinical code and the heath effect - impact code has been updated.Additional event information was received on 21-oct-2024.Summary: it was confirmed that there was blood flow restriction; ¿after releasing the stent, the mark point of the stent converges, and poor blood flow can be clearly observed by contrast imaging.¿ no further information was made available.The devise was discarded; therefore, no further investigation can be performed.A device history record (dhr) was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The incomplete expansion of the enterprise2 stent can potentially lead to thrombosis and/or migration or embolization, resulting in ischemia or infarct.In this case, there was a 10-minute procedural delay due to the event, which was not considered clinically significant.However, it was reported the event resulted in restricted blood flow that was clearly observed by contrast imaging.Since the alleged device deficiency resulted in ischemia to a vital organ, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A non-sterile eu 4.5x28mm stent 12 mm dw tip intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and no appearance of damages was noted.Further inspection was performed under a microscope, the delivery wire was inspected along its entire length, and no damages were found.The stent was found still inside the introducer.The stent was observed in good condition, with no structural damage (i.E., no broken struts, no kinks).A functional test was performed; a lab-sample prowler select plus was flushed using a lab sample syringe.After that, the unit was introduced into the prowler select plus, and it advanced, no resistance/friction was felt when the stent passed through the hub area nor along the entire length of the microcatheter.The stent was deployed and inspected under magnification.No abnormalities were found on it (i.E., no broken struts, no kinks).Both stent ends were noted to be completely expanded.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the distal markers of the stent not being fully opened was not confirmed since the stent fully expanded during the analysis.It is possible that the marker bands may have converged together but apposed to the vessel wall.Although no product defect was identified, there may have been other factors that contributed to the failure encountered during the procedure that could not be replicated in the laboratory setting.There is no indication that the issues reported in the complaint are a result of a defect inherently related to the enterprise device.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Since no issues were encountered, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: maintain adequate stent length (approximately 5 mm) on each side of the aneurysm neck to ensure appropriate neck coverage.Position the stent for deployment by aligning the stent positioning marker of the delivery wire with the target site.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CERENOVUS ENTERPRISE
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20493227
Report Number3008114965-2024-01030
Device Sequence Number4209147
Product Code NJE
UDI-Device Identifier10886704044031
UDI-Public(01)10886704044031(17)260128(10)8878736
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue NumberENC452812
Device Lot Number8878736
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer10/22/2024
11/15/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date10/28/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROWLER SELECT PLUS 150/5CM
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown